I'm currently on Requip, but I would like to know if anyone has tried Mirapex, Baclofen, Horizant, or anything else for RLS and PLM? If so, what did you like or dislike about the drug? Also, this applies to what has worked or not worked for you pertaining to, muscle spasms, muscle twitching, and parkinsons disease, etc...
What drugs have you found effective in treating Restless Legs Syndrome and Periodic Limb Movement?
- 10 Aug 2011 by HPoole
- 7 September 2017
- mirapex, requip, muscle spasm, parkinson's disease, chronic spasticity, restless legs syndrome, periodic limb movement disorder, baclofen, muscle twitching, horizant
My mother has parkinsons disease. She takes Comtan,and Carbidopa/levo for parkinsons disease. The parkinsons targets the muscles, thus, making them shake,tremble,twitch,etc. Before my mom got on the flexeril she would drool really bad.She could not sit up by herself. She was shaking bad.she would make a noise with her tongue (a ticking noise).
Her Dr. said that this was bad and she would have to go into a nursing home.We did not want that to happen so he tried her on that and by the next day I saw tremendous results, and of course,she felt them too.I am in no way shape or form telling you this will work for you.It did work for her. My point is,run this medication by your dr.and see what he thinks if your current meds arent working. When she went back to the Dr.HE was very impressed with the improvement.all of her symptoms are gone.maby this could be an option for you and your Dr.
Ok, I was on Requip for a period of time, and was also on Mirapex as well. They both felt more or less the same, except that with the Mirapex, I would get hallucinations from it, in a way where you couldn't tell if you were dreaming or not, it was awful... I currently take Klonopin and if I'm not mistaken, it too can be used for RLS. Klonopin is a benzo, however the side effects are nothing in comparison to the other meds listed. Even flexeral, a med that to me feels like I took 20 Benadryl is better than something like Requip or Mirapex. That was my experience, and of course everyone reacts differently. At the time, I was also on a series of other sedating medications, so it's hard to tell if it was only from the one med, or if it really was due to a combination effect.
Dave, my hubby, has severe RLS (Restless Legs Syndrome). He's used several drugs in the past such as Mirapex & Carbidopa/Levodopa but they always had to be switched after being maxxed out or not working well enough any longer.
In June, his dosage was increased again. He now takes 300 mg Lyrica & either 2 or 3 Pramipexole tablets that are 0.25 mg in size at bedtime every day. Presently, this dosage is beneficial & is working well for Dave. He doesn't seem to be experiencing any side effects. I'm hoping that he'll be able to use this combo for a long time.
Dave's used so many different meds over the years, that I'm unable to easily recall their names. After today, he be using 17 different pill prescriptions; some pills he takes once daily but still others can be 3X daily. Since he's suffered since he's been a child & due to the fact of all of the other pills, I'm unable to tell you specific effects from past pills. Please look at the reviewers' ratings on this website for more of that information.
I'm so sorry about your condition! Even though I personally don't suffer from RLS, I've seen firsthand how it can affect 3 different people. It also can bother people sitting beside or sleeping beside you.
Dave used to take extra showers too, sometimes in the middle of the night for much needed relief. I'm so glad now that he's able to sleep through most nights due to the fact that he'd swallowed some tiny, little pills. Amazing!
All the best to your health! Good luck!
P.S. Try not to drink caffeine or alcohol in the evening before bedtime. His RLS seemed to "act up" more if he had done too much physical labour.
I use Mirapex, Baclofen pump and now Horizant. I have PLM. Just began it last night. I moved all over my husband said yet, I slept thru it. I took it after 5 pm since had not read label then prescription said bedtime. It makes you more drowsy with other bed meds. We shall see. I have to get more then 45 minutes a hour thru the night hours as I am sleep depraved to a extreme.
Also, I have Generalized Dystonia.
I was diagnoses with neuropathy, and with degenerative disk disease, only to discover a couple years into my course of tx he added restleg syndrome. My neuro gave me lyrica, tizinadine, and diclofenac, while I was taking lamictal and ambien for bipolor and insomnia. I have recently discovered after receiving tx from a chiro after an accident this past Jan, that my painful cramps and spasms down my legs to my feet, would lessen greatly when I began to move my back and do some stretching! and not knowing any better I would take them all together at bedtime, getting zonked out. I figured out my legs would thrash and kick all over because my brain was trying to get me to wake up to go pee! So my new venture has been to study how my meds work togehter, had a pharmacist look at the times I take them, etc. then present this information to my doctors.
Doctors dont seem to like to work with one another but I continue to advocate for myself. Baclofen made me sick to my stomach. Do you have any disk problems?
I took Requip but developed OCD issued as the dose was increased. Sinement only made the leg pains worse. I couldn't flush that one fast enough. Gabapentin and Klonipin cocktail kept me going for years but it never took away the pain completely. My doctor and I did not want to use opiods so I just dealt with the pain and minimal sleep. It wasn't until I took Horizant that I slept through the night without pain for the first time in almost twenty years. I am looking forward to plenty more restful nights. I wish you all the luck as you search for what works for you. Be patient but persistent.
I tried Horizant 600mg and did not like the way it made me feel and switched to Neurontin (gabapentin) so far so good and no popping limbs. My Neuro has me on 300mg before bed. Its suppose to make you sleepy too but it does not for me, so I am trying melatonin in addition cause I have trouble sleeping. The popping limbs were what was keeping me awake.
I was taking Seroquel 300XR for insomnia but that's another story. So the Neuro doc wanted me to get off it and get on something for RLS. But a year ago the psych people wouldn't listen they said I was depressed and could not sleep and that I had delusions something was physically wrong. My brain MRI shows Multiple Sclerosis. So I am a little bitter, but happy I have proof now and do not have to be on that awful medicine!
I have been diagnosed with severe RLS. For the past approximately 13 or 14 years I have been taking Mirapex. I call it my miracle drug because when I first began taking it that's what it seemed like was a miracle. I had instantaneous results, going from almost continuous RLS episodes to no episodes at all. Unfortunately, it seems that every year or 18 months I reach a point where the Mirapex quits being effective and I have to go off it for a time. When I do go off the Mirapex I usually take a Requip / Baclofen combination, which isn't nearly as effective as the Mirapex for some reason, but does work fairly well. Then after anywhere from one to three months I can return to the Mirapex for another year to 18 months. I usually start with a dosage of .25 mg 3-4 times/day to start and often I increase to .25 mg 4-6 times/day before I actually get off the medication. Hope this information helps.
I tried Horizant and neurotin and had bad side effects from both. Since I have insomnia from the popping limbs I found hat temazepam 30 mg works quite well for putting me to sleep and its an anticonvulcent and does the trick for that too. Well thats my experience anyway, best wishes.
FYI my friend with M.S. takes baclofen and it works for her.
Hi Hpoole, I have suffered from Restless Legs Syndrome for most of my life and didn't know that anyone else suffered from this. I have never taken medicine for this but I use a natural remedy called transdermal magnesium (liquid magnesium). When I get restless legs I spray it on and rub it on my legs whenever I can and it has helped me a lot. The other thing that also helps is Kneipp therapy (water therapy). Try this. Spray your legs with cold water, one leg at a time, front and back, starting at the knee and ending at the toes and then repeat a couple of times, then change legs. Do not touch the legs with your hands whilst doing this and once you are finished do not dry your legs, just let them dry naturally. If you do not have a hand shower, take a bucket of cold water and a jug and start pouring the water on at the knee so that the water runs down to your feet and repeat. perhaps this will help.
- Mirapex Drug Information
- Requip Drug Information
- Baclofen Drug Information
- Horizant Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Dec 2009 • 19 answers
Posted 14 Nov 2010 • 2 answers
Mirapex side effect at night, muscle spasm of entire body starting at head and working down to feet?
Posted 28 Dec 2012 • 2 answers
Posted 12 Jul 2013 • 2 answers
Posted 14 Jul 2017 • 1 answer